Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I'm sick of acne. I hate waking up every morning and having to dodge the mirror. I hate going on vacation and being embarrassed to take off my shirt at the beach. I'm sick of people saying, "hey man, don't stress about ur acne, it's who you are". IT'S NOT WHO I AM. So I'm going to try Accutane. Here's some previous history about me:

I've been varying from mild to moderate to between severe and moderate.

I remember my first big zit in grade 7 on my nose, it wasn't a big deal to me. I was pretty much clear until mid grade 8, my forehead was covered with pimples. In grade 9 I started weight lifting and gaining weight/protein shakes and that's when all hell broke loose. I'm not saying weightlifting and protein shakes CAUSED my breakout but they definately helped make it more noticeable. So I tried the hollistic approach, it helped a bit but acne was still coming. Acne continued on my face and back until grade 10 when I began to break out on my chest and shoulders. My mom kept telling me it will go away soon but I didn't believe her. So I went on minocycline for 3 months, it got rid of the cysts on my face but not anywhere else. Now I'm in grade 11 and stuck with a bunch of different colored post acne marks and not to mention the constant coming acne on my back/chest/shoulders. I've been reading about Accutane/Roaccutane/Claravis/Amnesteen/Isotretoirin and it's many other wonderful names. It is definately extreme. On one end, I read about people calling it magic, clearing ALL your acne. On the other end I hear about suicide, depression, hairloss, acne getting WORSE. I'll tell you this guys, I know it might not be worth much to say on the internet, but I swear on my life everything you'll read in my log will be truth. I'm getting my blood test tomorrow and then taking my first pill.

post-47128-1175636887_thumb.jpg

post-47128-1175636895_thumb.jpg

post-47128-1175636902_thumb.jpg

post-47128-1175636908_thumb.jpg

post-47128-1175636915_thumb.jpg

post-47128-1175636887_thumb.jpg

post-47128-1175636895_thumb.jpg

post-47128-1175636902_thumb.jpg

post-47128-1175636908_thumb.jpg

post-47128-1175636915_thumb.jpg

Share this post


Link to post
Share on other sites

It's not as extreme as some people would have you believe. I don't care about the side effects because I know it will be completely worth it in a matter of months.

Good luck to you.

What's your dosage?

Share this post


Link to post
Share on other sites

took my first 40mg dose. my derm said i'll be bumped up to 60mg soon. here's another pic of me that i took at a family gathering, I had just finished minocyclin, my acne had gone down a bit, but it came back couple weeks later.

post-47128-1176141088_thumb.jpg

post-47128-1176141088_thumb.jpg

Share this post


Link to post
Share on other sites

Hey!

Congratulations on getting Accutane!! Just remember to keep a positive, realistic attitude during your course. You wont clear up in a week, give it a few months! I still need to tell myself that everyday, but its worth it. Don't stress the side effects, let it be. They usually kick in within the first couple of weeks. Remember this one word: GENTLE. Be gentle to yourself. Treat yourself like you have the flu for the next 5 or 6 months. GOOD LUCK!

Share this post


Link to post
Share on other sites

Day 3:

3pills in my body so far.

Acne: no active pimples, just toooons of redmarks+scarring.

Side effects: I don't know if it's just in my mind but when I woke up today my eyes felt slightly drier, mostly my left eye. I have slight joint pants in my right knee and the bone in my inner thigh. It's probably just the way I slept or something but I figured I'd jot it down.

Side note:

I think it was a year ago, but I still remember it. I was going for a haircut at my local barbershop, my acne was quite bad at the time, atleast worse than it is now. Anyway, when I was sitting in the chair and he went to shave my sideburns he must of noticed my cheeks up close. He said, "woah u eat lotta chocolate?" I just smiled and laughed and said yea but deep down I exploded with anger/embarrassment. I know he was just joking but hell, i was pissed. I don't know why but that memory stuck with me.

Share this post


Link to post
Share on other sites

your dry eyes could be related to the accutane, but i doubt the joint pain is.. joint pain is usually, but not always, in older people so i don't think you will have to worry about that, and it is a little eearly to have joint pain anyway

Share this post


Link to post
Share on other sites

Day 4:

4 Pills in my body.

Acne: Skin is feeling a bit tighter, lips are A LIIIITTLE bit dry at some times during the day.

Side effects: no joint pains or anything, eyes are a little dry in the morning/random parts of the day.

Share this post


Link to post
Share on other sites

Day 5:

5 pills in me.

Acne: the OVERALL appearance is a bit better.

Side effects: I woke up with this rash underneath both my eye areas, it basically

looks like a sunburn but lighter. Lips are drying up, skin is tighter. I'll post pics at the end of the week. even though there's not much change.

Share this post


Link to post
Share on other sites

Hey!!! Thanks for checking out my log and the encouraging words. I guess we can follow eachothers progress since I'm only a few days ahead of you. Seems like your face doesn't have that much acne at all. Just scarring. Did you try any creams or peels before? Or did you just let it heal on it's own? Sometimes those can help a bit.

Anyway, just be prepared for an initial breakout. If you have it, it's better to have expected it than not. I don't think I've really had one yet. Just getting new pimples like I normally do.

I'll continue to follow your log. Good luck and soon enough we'll both be celebrating our clear skin at the same time! Cheers dude :)

Share this post


Link to post
Share on other sites

Day 6+7:

Since I forgot to update on 6 n 7 i'll update for both.

I woke up with a small pimple on my left cheek a little bit away from my mouth. And another small one under my left jawline. I'm not really bothered seeing as I used to have to wake up to huge zits. Whenever I read other ppl's logs I find it funny when they freak out over a new pimple, its as if they never had one before. Ah well.

Acne: red marks + scarring, I'm already noticing some ice-pick scars..shit, anyone know any procedures AFTER accutane I can go under to remove those scars?

Side effects: in the morning I wake up my face is fine, after I shower it looks like I have a sunburn, it goes away after a couple hours. My NOSE is flaking, but not my cheeks.

I can't believe it, 1 week down. I still have to go up a dose to 60mg, currently I'm only at 40mg.

Share this post


Link to post
Share on other sites

Hey man! Just checking in on you. You haven't updated in a while. Just wanted to see how you're doing since you started a few days after me. Anyway, I hope you're doing well!

Share this post


Link to post
Share on other sites

So heres my one month update!:

Side effects:

Physical:

dry lips, dry EYES. dry NOSE, dry THROAT

everythings dry, but my skin is smoooooooth. just a bunch of red marks and scarring.

SORE JOINTS, weight lifting is definately difficult

Mental:

It's harder to fall asleep, but easier to wake up.

So far:

my chest/back/shoulders are still in the process of healing, im still getting the occassional pimple there.

My derm told me not to lift weights because this one guy she had broke out REAL bad while on accutane, inflamed + cysts. But i don't care, nothing will stop me from lifting.

Here are some pics my friends took I figure I'll put up so you can see how I'm doing

post-47128-1178833401_thumb.jpg

post-47128-1178833411_thumb.jpg

post-47128-1178833401_thumb.jpg

post-47128-1178833411_thumb.jpg

Share this post


Link to post
Share on other sites

Your skin's looking good man. Overall I am getting used to having the few big inflamed pimples and not being too self conscious about it as I used to be. I think the fact that knowing I am on the tane and that sooner or later I will be clear again is helping with that.

Ya, I hope I can gain back the weight/muscle that I had worked so hard to gain last summer. I have received many comments that I have looked like I've lost weight and/or look taller/thinner in the past few months which aren't comments that a skinny guy likes to hear. At least it motivates me to get back into working out which is good. I agree that we should feel free to do whatever we want but to not overdo it while on Accutane. It's nice to start doing what we used to and not worry as much about breaking out!

Share this post


Link to post
Share on other sites

my.php?image=acnelessuw5.jpg

So it's been around 4 months maybe? And I'm going to be off accutane soon but I got a pimple yesterday but I think it was because I was drinking pretty heavily the night before. I know I haven't updated in a while but it here's what I've went through:

Side effects:

Rashs on arms

Dry lips

Ringing in ears

Dry nose

Mental:

No depression, no insomnia

I'm loving accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×